Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 93, NWS La Crosse, WI

July 7, 2014Fillmore County, Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 8:05 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 8:05 PM CDT (01:05 UTC)
Expired
Jul 7, 2014, 9:15 PM CDT
In force
70 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fillmore County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 8:31 PM CDTHAIL 0.88Preston, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS53 KARX 080105
SVRARX
MNC045-099-080215-
/O.NEW.KARX.SV.W.0093.140708T0105Z-140708T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 915 PM CDT

* AT 804 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR EYOTA TO 6 MILES SOUTHEAST OF STEWARTVILLE TO
  NEAR GRAND MEADOW...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHATFIELD AROUND 815 PM CDT.
  WYKOFF AROUND 820 PM CDT.
  SPRING VALLEY AROUND 825 PM CDT.
  FOUNTAIN AROUND 830 PM CDT.
  PRESTON AROUND 835 PM CDT.
  LANESBORO AROUND 840 PM CDT.
  

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...WASHINGTON...HIGHLAND...RACINE AND CHERRY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4383 9268 4383 9245 4385 9244 4385 9208
      4380 9173 4350 9173 4350 9245
TIME...MOT...LOC 0104Z 299DEG 29KT 4393 9224 4380 9239 4376 9260 

HAIL...<.75IN
WIND...60MPH

$$

RIECK
5 follow-up statements
437 
WWUS53 KARX 080116
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT MON JUL 7 2014

MNC099-080125-
/O.CAN.KARX.SV.W.0093.000000T0000Z-140708T0215Z/
MOWER MN-

816 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOWER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4383 9245 4385 9244 4385 9207 4380 9173
      4350 9173 4350 9245
TIME...MOT...LOC 0115Z 298DEG 35KT 4388 9212 4377 9219 4368 9236 

$$

MNC045-080215-
/O.CON.KARX.SV.W.0093.000000T0000Z-140708T0215Z/
FILLMORE MN-
816 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR FILLMORE COUNTY...

AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHATFIELD TO NEAR FOUNTAIN TO SPRING VALLEY...
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  FOUNTAIN AROUND 820 PM CDT.
  PRESTON AROUND 825 PM CDT.
  LANESBORO AROUND 830 PM CDT.
  RUSHFORD AROUND 840 PM CDT.
  HARMONY AROUND 845 PM CDT.
  

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...WASHINGTON...HIGHLAND...CHERRY GROVE AND BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4383 9245 4385 9244 4385 9207 4380 9173
      4350 9173 4350 9245
TIME...MOT...LOC 0115Z 298DEG 35KT 4388 9212 4377 9219 4368 9236 

HAIL...1.00IN
WIND...60MPH

$$

RIECK
489 
WWUS53 KARX 080129
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
829 PM CDT MON JUL 7 2014

MNC045-080215-
/O.CON.KARX.SV.W.0093.000000T0000Z-140708T0215Z/
FILLMORE MN-
829 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR FILLMORE COUNTY...

AT 829 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF CHATFIELD TO NEAR FOUNTAIN TO NEAR
WYKOFF...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LANESBORO AROUND 835 PM CDT.
  HARMONY AND RUSHFORD AROUND 845 PM CDT.
  CANTON AROUND 850 PM CDT.
  MABEL AROUND 905 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...HIGHLAND...CHERRY GROVE...BRISTOL AND NEWBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4375 9245 4375 9223 4385 9209 4380 9173
      4350 9173 4350 9245
TIME...MOT...LOC 0129Z 293DEG 38KT 4384 9202 4373 9208 4364 9225 

HAIL...1.00IN
WIND...60MPH

$$

RIECK
515 
WWUS53 KARX 080144
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 PM CDT MON JUL 7 2014

MNC045-080215-
/O.CON.KARX.SV.W.0093.000000T0000Z-140708T0215Z/
FILLMORE MN-
844 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR FILLMORE COUNTY...

AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RUSHFORD TO 6 MILES SOUTHEAST OF LANESBORO TO
NEAR HARMONY...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. THE AUTOMATED OBSERVATION AT THE PRESTON   
         AIRPORT REPORTED WIND GUSTS OF 46 MPH WHEN THE STORMS MOVED 
         THROUGH THERE.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  RUSHFORD AROUND 850 PM CDT.
  MABEL AROUND 905 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...HIGHLAND...CHERRY GROVE...BRISTOL AND NEWBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4375 9245 4375 9223 4385 9209 4380 9173
      4350 9173 4350 9245
TIME...MOT...LOC 0143Z 294DEG 33KT 4379 9180 4369 9186 4360 9203 

HAIL...1.00IN
WIND...60MPH

$$

AJ
967 
WWUS53 KARX 080203
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT MON JUL 7 2014

MNC045-080215-
/O.CON.KARX.SV.W.0093.000000T0000Z-140708T0215Z/
FILLMORE MN-
903 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN FILLMORE COUNTY...

AT 903 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MABEL TO NEAR LE ROY...MOVING SOUTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MABEL AND CANTON AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HIGHLAND...CHERRY GROVE...BRISTOL...NEWBURG AND AMHERST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4356 9244 4364 9216 4368 9200 4369 9173
      4350 9173 4350 9245 4352 9245
TIME...MOT...LOC 0203Z 335DEG 20KT 4358 9174 4349 9240 

HAIL...0.88IN
WIND...60MPH

$$

AJ
101 
WWUS53 KARX 080214
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
914 PM CDT MON JUL 7 2014

MNC045-080224-
/O.EXP.KARX.SV.W.0093.000000T0000Z-140708T0215Z/
FILLMORE MN-
914 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FILLMORE COUNTY WILL
EXPIRE AT 915 PM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4356 9244 4364 9216 4368 9200 4369 9173
      4350 9173 4350 9245 4352 9245
TIME...MOT...LOC 0212Z 299DEG 29KT 4358 9174 4349 9240 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:10 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 7, 6:10 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING.

CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE
TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST
WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING
OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES
TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED
NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM
MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE
STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE
BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK
SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL
FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE
CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE
SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER
INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH
CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN
EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR
SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE
COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA.

THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST
ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE
SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE
ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY
OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT
UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO
OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN
LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR
CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH
RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE
TIME LIKELY CENTERED NEAR 03Z.

THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z...
WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND
STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME
ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6
KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30-
35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT
LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS
BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM
SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN CONCERNS.

STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT
SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST
AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE
UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE
WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH
THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE
ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME
HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER
FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE
DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD
FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING
THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA.
THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT
THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY
SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY
00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS
ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT
OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER
DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY
WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE
OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE
TRIBUTARY VALLEY FOG.

THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE
THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY
GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS
OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF
THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER
TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME
OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM
LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS
AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON
TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE
15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING
IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE
07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING
TO 6C ON MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 610 PM CDT MON JUL 7 2014

SHRA/TS GOING TO ROLL SOUTHEAST ACROSS THE AREA THROUGH 03Z. SOME
WILL BRING STRONG NORTHWESTLY WINDS...GUSTS COULD EXCEED 40
MPH...MORE IF THE LINE BECOMES SEVERE. COULD SEE A BRIEF DIP INTO
IFR/MVFR CONDITIONS WITH THE STORMS.

VFR CONDITIONS EXPECTED AFTER THE STORMS EXITS AND THE RESPONSIBLE
UPPER LEVEL SHORTWAVE SHIFTS EAST. SOME HINTS VIA THE NAM THAT THERE
COULD BE A PERIOD OF MVFR CIGS...ALTHOUGH CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE AT THIS TIME. WILL HAVE TO MONITOR AND MAKE
UPDATES TO THE FORECAST AS NEEDED.

 &&

.HYDROLOGY...
ISSUED AT 203 PM CDT MON JUL 7 2014

THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING
ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL
BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS
HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT
WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT
IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT
IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER.
FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE
AT WWW.WEATHER.GOV/LACROSSE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM....AJ
AVIATION.....RIECK
HYDROLOGY....AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT MON JUL 7 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
237 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL
WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD
SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE
MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE
STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT.

FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI
RIVER. THE RIVER HAS CRESTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND
EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD
WITH ANY STORMS THAT DEVELOP.

THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT
THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
POTENTIAL WITH THESE STORMS.

FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL
CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING
HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Special weather statement, Jul 7, 6:11 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT MON JUL 7 2014

WIZ032-033-042-072345-
BUFFALO-TREMPEALEAU-MONROE-
611 PM CDT MON JUL 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO...
SOUTHERN TREMPEALEAU AND NORTHWESTERN MONROE COUNTIES...

AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
      4412 9097 4411 9115 4408 9115 4409 9119
      4406 9122 4407 9127 4405 9132 4402 9151
      4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150

AJ
Special weather statement, Jul 7, 6:12 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT MON JUL 7 2014

WIZ032-033-072345-
BUFFALO-TREMPEALEAU-
612 PM CDT MON JUL 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO
AND SOUTHERN TREMPEALEAU COUNTIES...

AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
      4412 9097 4411 9115 4408 9115 4409 9119
      4406 9122 4407 9127 4405 9132 4402 9151
      4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150

AJ
Local storm report, Jul 7, 6:38 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     7 ENE NEW LISBON        43.92N 90.03W
07/07/2014                   JUNEAU             WI   911 CALL CENTER

            JUNEAU COUNTY 911 CALL REPORTED A COUPLE OF TREES DOWN IN
            GERMANTOWN TOWNSHIP

&&

DTJ
Special weather statement, Jul 7, 6:55 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT MON JUL 7 2014

MNZ079-086>088-094>096-WIZ029-032>034-041>044-053-080145-
WINONA-OLMSTED-WABASHA-FILLMORE-HOUSTON-DODGE-MOWER-BUFFALO-ADAMS-LA
CROSSE-JUNEAU-JACKSON-MONROE-CLARK-TREMPEALEAU-VERNON-
655 PM CDT MON JUL 7 2014

...THUNDERSTORMS WILL ROLL ACROSS MUCH OF SOUTHEAST MINNESOTA AND
WESTERN WISCONSIN EARLY THIS EVENING...

STRONG TO SEVERE THUNDERSTORMS WILL TRACK EAST SOUTHEAST ACROSS THE
REGION THROUGH 9 PM. THE STRONGER STORMS WILL PRODUCE 40 TO 50 MPH
WIND GUSTS WITH HAIL AROUND 1/2 INCH.

HOWEVER...MANY OF THE STORMS HAVE A HISTORY OF SEVERE WEATHER...
WITH WINDS IN EXCESS OF 60 MPH AND 1 INCH HAIL. THOSE ALONG AND
NORTH OF I-90 SHOULD BE PREPARED FOR STRONG TO DAMAGING WINDS AND
TAKE SHELTER WHEN STORMS APPROACH.

MORE WARNINGS ARE LIKELY FOR PARTS OF SOUTHEAST MINNESOTA AND
WESTERN WISCONSIN OVER THE NEXT COUPLE HOURS.

LAT...LON 4364 8960 4363 9040 4370 9305 4420 9305
      4419 9255 4436 9255 4437 9244 4445 9243
      4441 9209 4460 9200 4459 9092 4503 9092
      4503 9032 4425 9031 4424 8960
TIME...MOT...LOC 2349Z 276DEG 59KT 4391 9155

RIECK
Local storm report, Jul 7, 7:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
738 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     DODGE CENTER            44.03N 92.85W
07/07/2014  M55.00 MPH       DODGE              MN   AWOS

&&

CROIXC
Local storm report, Jul 7, 8:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     8 S ROCHESTER           43.90N 92.48W
07/07/2014  M52 MPH          OLMSTED            MN   ASOS

            AUTOMATED OBSERVING EQUIPMENT AT THE ROCHESTER
            INTERNATIONAL AIRPORT MEASURED A 52 MILES PER HOUR

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:24 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted66 min
Jul 7, 8:40 PM CDTSevere Thunderstorm WarningARXHouston50 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.